MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 15522
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 03/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a complaint reporting that the tip of the probe began emitting smoke during the procedure.The procedure was performed using a micropulse p3 probe and cyclo g6 laser system.It was noted before the procedure that patient had lightly pigmented conjunctiva.Pigmented conjunctiva presents a known procedural risk because the pigmented tissue can absorb the laser energy and increase the chance of a tissue burn occurring.In this case, the doctor reported that smoke was observed coming from the tip of the device at the beginning of treatment.The doctor aborted the procedure after this observation.A conjunctival burn was observed, and the doctor performed treatment for the burn.The most likely cause of this event is the activation of the laser over the areas pigmented conjunctiva.After activation, some tissue was transferred to the device tip and the laser was activated again resulting in the "smoking tip".The ifu provides instructions to the user to examine the tip of the device to make sure no blood or other contaminants are present.Per the ifu contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Heavy perilimbal conjunctival pigmentation may result in local absorption and burns; therefore, avoid areas of heavy perilimbal pigmentation.The manufacturing device history records were reviewed, and no anomalies or issues were identified.The results of post market data review suggest that this failure mode is not occurring with greater severity or frequency based on the number of events reported evaluated against the number of cases performed.
 
Additional Manufacturer Narrative
This follow-up report is provided to update the following: 1)part b: b5 -product problem section was updated.2) report c: is this a combination product - no 3) report d: updates to section d8, d9, d4.4) part h: update to include that this a correction and additional information report 5) part d: updated this section with the udi number.6) part e: updates to the initial reporter section with information regarding the complainant note: patient information was not provided, therefore part a is not filled out.
 
Event or Problem Description
Iridex became aware of a complaint reporting that the tip of the probe began emitting smoke during the procedure.The procedure was performed using a micropulse p3 probe and cyclo g6 laser system.It was noted before the procedure that patient had lightly pigmented conjunctiva.Pigmented conjunctiva presents a known procedural risk because the pigmented tissue can absorb the laser energy and increase the chance of a tissue burn occurring.In this case, the doctor reported that smoke was observed coming from the tip of the device at the beginning of treatment.The doctor aborted the procedure after this observation.A conjunctival burn was observed, and the doctor performed treatment for the burn.The most likely cause of this event is the activation of the laser over the areas pigmented conjunctiva.After activation, some tissue was transferred to the device tip and the laser was activated again resulting in the "smoking tip".The ifu provides instructions to the user to examine the tip of the device to make sure no blood or other contaminants are present.Per the ifu "contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Heavy perilimbal conjunctival pigmentation may result in local absorption and burns; therefore, avoid areas of heavy perilimbal pigmentation".

Brand Name
MICROPULSE P3
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
madhumita srikanth
1212 terra bella ave
mountain view, CA 94043-9149
6502189149
MDR Report Key14277485
Report Number2939653-2022-00011
Device Sequence Number14662782
Product Code HQF
UDI-Device Identifier00813125015220
UDI-Public0813125015220
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15522
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown